Levadopa


#1

i hear so many of you saying take the levadopa test..if you respond to it you have pd...what exactly does levadopa relieve as im lost with it..im no better now than i was 4 years ago when i was diagnosed ie its reliveved jack s**t for memad


#2

i take  levadopa ( Madopar ) , the levadiopa coverts to dopamine which is the chemical that is lacking in the brain if you have pd  , the cells within your brain that make dopamine which is needed for movement die in pwp so replacing the lost dopamine improves the symptoms hence why some neuros will give a levadopa test to help confirm a pd diagnosis

 

i am not technically minded but  just what i have learnt from reading up about pd

 

hope this helps


#3

Are you currently taking levadopa ie Sinemet or Madopar ?


#4

im currently taking co beneldopa which i think is madopar..been taking it 4 years ..my only symptom is tremor which has never been relieved by this medication...i see the nurse next week so hopefully she can shed some light on this


#5

the madopar i take does not not completely relieve my tremor it only calms it down slightly , yes co-beneldopa is madopar ,


#6

I take 3X1/2 Sinemet CR per day, which is very similar to Madopar, and it hardly affects the tremor at all.  When I asked my Neuro about this he said that it was no surprise, and that tremor was the most difficult symptom to control out of all of them. Would it be a good idea to bully him for a higher dose? I have been diagnosed for 2 years. Another general observation I might make is that any new or changed medication takes a very long time to settle down and have any real beneficial effect. It is very frustrating, but PWPs have to learn to patient. 


#7

why are you on sinemet cr on the day time and not on sinemet plus by day and cr at night i know they  give cr to older people in the day time who do not have a lot of control with there meds, cr slow release over a period of 12hrs where sinemet plus release dosage quicker over 4hr period giving a better hit !  cr ares are good for nightime helping people with  problems with movement when sleeping !


#8

Don't ask me, Gus, I just do what I'm told. Does anyone else take 1/2 Sinemet CR and nothing else? This whole game sometimes seems like a bl--dy lottery.


#9

i take 4 x 125mg sinemet plus. 4x 62.5mg sinemet plus in the day time.and 250mg cr at bedtime .and to give me a  bit of a boost just started 125 half cr at 10.00am .so the 250mg cr last 12hrs thats 10pm -10am. and 125mg10am ..10pm.i also have dbs.How old so are you if you  dont mind!


#10

im 44 yo....wonder if they do guinness on prescription as its the only thing that calms my tremor down


#11

im 42,  maybe you could ask your pd nurse about your meds, sinemet is really good for tremors,maybe go  on sinemet plus during the day.or up your cr tablets maybe one or two of them up to 250mg cr.or just stay on that horrible black stuff never liked it myself !


#12

im only taking co beneldopaa never tried sinmet


#13

thought you were oldun .sorry


#14

I'm 69, Gus. My Half Sinemet CR 100/25 3 per day seems like an awfully low dose, I feel nothing when I take the pills, certainly nothing that could be described as a "hit". Is anyone else out there who takes Sinemet CR on its own? And at such low doses? Maybe my Neuro is being extra careful, or I am under medicated. 


#15

if i was you id have a chat with your pd nurse or consultant,what symptoms do you have ie tremors,shaking seem to be a steady dose to me !


#16

Gus, I don't understand what you mean by "a steady dose"? Can you feel it when your medication starts to take effect? ie some sort of "hit"? I have been taking 1/2 Sinemet CR 25/100 for 2 years and have never felt a thing. Thanks for your help.


#17

steady dose i mean safe and just keeping your symptoms at bay ! does it work or not. if not you need to go on higher dose no  point in taking them if there not working! smile 


#18

Oldun, ( but 69 is not OLD!)

Sinemet CR is a slow release version of Sinemet. Some neurologists feel that the levodopa uptake is somewhat haphazard, not as dependable as when taking ordinary Sinemet and prescribe it mainly for night time use . Do your symptoms bother you, affect your quality of life? I am asking this because you have been taking this medication for two years now with no relief from symptoms. Surely, there must have been a follow-up  at some time to see how well the drug worked? Like Gus said there is no reason to take it if it doesn't have the desired effect. It should be increased or another drug should be tried.

You would probably feel  a clearer "hit" (I do) if you took the ordinary Sinemet version, because this is  quick (within 30 minutes in my case on an empty stomach) and short working (again, in my case  2-3 hours max.). 

 


#19

thanks for that kate, 69 is not old!


#20

Thanks Kate, very helpfull. I know 69 is not (that) old - it's just the way I felt when I named myself. Bob.